Medical questions & health advice by board certified doctors
"Why am I bleeding 7 days before my period?"
Hi. My period is not due for another 7 days, however this morning I noticed there was some blood in my underwear. It was a bit heavier then spotting however was not like a flow or anything. It was just for that moment and now is completely gone. I have never had anything like this happen to me before and my period is always normal. What could have caused this bleeding?
Are you using birth control pills or injecting with Depo Provera for birth control? With both of these methods, it is common from time to time to have breakthrough bleeding. It is usually just spotting but it can occasionally be slightly heavier. With Depo-Provera, this occurs randomly because the uterine lining becomes thin and fragile. With birth control pills, it is most common if you miss a pill, but it can happen at any time. If you are not using birth control, it is still possible to have breakthrough bleeding. If the bleeding does not continue, you do not need to worry about it. However, if you continue to have bleeding you may want to see your primary care doctor or your OB GYN doctor. In addition to breakthrough bleeding, there are other causes of unexpected bleeding, including inflammation of the cervix, fibroids, and other conditions. If the bleeding continues, your doctor might want to investigate and rule out these other causes. Doing this might include a pelvic examination and a pap smear of the cervix, as well as an ultrasound of the uterus and ovaries. Start by setting up a visit with your doctor to discuss the issue, especially if it continues.
Need more info?See a doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.